Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 64, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 6, 2006, 2:32 PM CST for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2006, 2:32 PM CST (20:32 UTC)
- Expired
- Nov 6, 2006, 3:15 PM CST
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 062033 TORLIX LAC103-105-062115- /O.NEW.KLIX.TO.W.0064.061106T2032Z-061106T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 PM CST MON NOV 6 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF COVINGTON TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 315 PM CST * AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF MADISONVILLE...OR ABOUT 15 MILES SOUTHEAST OF HAMMOND...MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS WILL BE NEAR... MADISONVILLE BY 240 PM CST COVINGTON BY 245 PM CST ABITA SPRINGS BY 250 PM CST GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3035 9045 3022 9030 3055 8985 3067 9018 $$ 8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 6, 1:09 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 6, 1:09 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CST MON NOV 6 2006
.UPDATE...
MAIN CONCERNS ARE SEVERE WEATHER POTENTIAL AND HEAVY RAIN/FLOOD
POTENTIAL THIS AFTERNOON AND EVENING. ADJUSTED HIGHS TODAY UP
QUITE A BIT ABOVE EARLIER GUIDANCE AND FORECAST VALUES. THIS HAS
RESULTED IN MODERATE INSTABILITY WITH MSAS LI/S RUNNING -4 TO -6
OVER A LARGE PART OF SOUTHEAST LA TO THE SOUTHEAST OF THE OUTFLOW
BOUNDARY WHICH IS APPROACHING A MCB-BTR LINE. KLIX VAD WIND
PROFILE SHOWS DECENT DIRECTIONAL SHEAR BUT LITTLE SPEED SHEAR IN
THE 0-1 KM LAYER. WILL HAVE TO WATCH THUNDERSTORMS SOUTH OF I-10
IN SOUTHEAST LA FOR ANY ROTATION SINCE THEY BECOME MORE SURFACE
BASED.
SURFACE OUTFLOW CONTINUES TO PUSH HEAVIEST RAIN SOUTHEAST AROUND
15 KNOTS...SO EXCESSIVE RAINFALL POTENTIAL HAS REMAINED LOW THUS
FAR. WIDER SWATH OF HIGH REFLECTIVITY NEAR BATON ROUGE WILL LIKELY
CAUSE SIGNIFICANT PONDING AND POSSIBLY SOME STREET FLOODING.
RAINFALL AMOUNTS SHOULD REMAIN INSUFFICIENT FOR FLASH FLOODING OR
RIVER FLOODING UNLESS THE OUTFLOW BOUNDARY PUTS ON THE BRAKES.
WILL CONTINUE TO MONITOR.
&&
.AVIATION...
MVFR CEILINGS...REDUCED VISIBILITIES...AND WIND GUSTS AVERAGING
AROUND 30 KT IN SHOWERS AND THUNDERSTORMS WILL BE THE MAIN PROBLEM
FOR AVIATORS THIS AFTERNOON AND EVENING. MUCH BETTER VFR WEATHER
WILL RETURN ON TUESDAY.
&&
.HYDROLOGY...
ANTICIPATED QPF AMOUNTS WILL KEEP AREA RIVERS BELOW FLOOD STAGE
THE NEXT SEVERAL DAYS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
GMZ555-GMZ570-GMZ575.
&&
22Hazardous weather outlook, Nov 6, 11:45 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON NOV 6 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-070200- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS AND HEAVY RAIN...AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. AMPLE WARMTH AND MOISTURE AHEAD OF THIS SYSTEM WILL CONTRIBUTE TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW TODAY...BUT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG...POSSIBLY DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WHICH COULD LEAD TO FLOODING OF STREETS AND LOW LYING AREAS. .MARINE...STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE IN THE COASTAL WATERS WHERE SMALL CRAFT ADVISORIES ARE POSTED THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING...MAINLY OVER COASTAL SECTIONS OF SOUTHEAST LOUSIANA AND MISSISSIPPI. THE THUNDERSTORM THREAT WILL GREATLY DECREASE BY TUESDAY AFTERNOON...AS THE LOW PRESSURE SLIDES TO THE EAST OF THE REGION. ANOTHER ROUND OF ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...AS A WEAK COLD FRONT SLIDES THROUGH THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:53 PM CST | Tornado Warning | LIX | Livingston, Saint John the Baptist | 37 min |
| Nov 6, 1:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Nov 6, 2:59 PM CST | Special Marine Warning | LIX | 61 min | |
| Nov 6, 3:20 PM CST | Tornado Warning | LIX | Saint Tammany | 40 min |
| Nov 6, 3:58 PM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 6, 5:16 PM CST | Special Marine Warning | LIX | 59 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.